Alert archive / Texas / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at Aug 11, 2016, 2:21 PM CDT for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Aug 12, 2016, 1:00 PM CDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2016, 2:21 PM CDT (19:21 UTC)
- In effect from
- Aug 12, 2016, 1:00 PM CDT
- Expired
- Aug 14, 2016, 2:16 AM CDT
- In force
- 37 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353 WGUS64 KMAF 111921 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH IS IN EFFECT TODAY THROUGH FRIDAY FOR JEFF DAVIS...PRESIDIO...BREWSTER...AND CULBERSON COUNTIES...AND THE EDDY COUNTY MOUNTAINS... ...FLASH FLOOD WATCH HAS BEEN ISSUED FOR FRIDAY EVENING THROUGH SUNDAY MORNING FOR THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND UPPER TRANS PECOS AND PECOS COUNTY... .RICH MOISTURE AND UPPER LEVEL ENERGY TRACKING OUT OF MEXICO WILL FAVOR THE DEVELOPMENT OF SCATTERED TO NUMEROUS STORMS WITH HEAVY RAIN ACROSS THE TRANS PECOS AND EDDY COUNTY MOUNTAINS THROUGH FRIDAY. SOME LOCATIONS NEAR THE RIO GRANDE RECEIVED HEAVY RAIN YESTERDAY. THE POTENTIAL FOR HEAVY RAIN IS EXPECTED TO SHIFT NORTHEAST ON FRIDAY EVENING INTO THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO AS A COLD FRONT INTERACTS WITH ABOVE NORMAL MOISTURE...POTENTIALLY SLOW MOVING STORMS INCREASES CONCERNS AS WELL. URBAN AREAS WILL ALSO BE PRONE TO FLOODING AND FLASH FLOODING. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE BY SUNDAY MORNING. NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-121100- /O.NEW.KMAF.FF.A.0005.160813T0000Z-160814T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...FORT STOCKTON 221 PM CDT THU AUG 11 2016 /121 PM MDT THU AUG 11 2016/ ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS... BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK... HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...PECOS... REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY... UPTON...WARD AND WINKLER. * FROM FRIDAY EVENING THROUGH SUNDAY MORNING. * RICH MOISTURE INTERACTING WITH A COLD FRONT. * TO INCLUDE URBAN FLOODING AND FLASH FLOODING. * RAINFALL AMOUNTS OF 2 TO 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$ NMZ027-TXZ057-258-121100- /O.EXB.KMAF.FF.A.0004.000000T0000Z-160813T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN... GUADALUPE MOUNTAINS NP...PINE SPRINGS 221 PM CDT THU AUG 11 2016 /121 PM MDT THU AUG 11 2016/ ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...GUADALUPE MOUNTAINS OF EDDY COUNTY. IN SOUTHWEST TEXAS...GUADALUPE MOUNTAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR. * THROUGH FRIDAY EVENING. * RICH MOISTURE INTERACTING WITH A COLD FRONT. * FLOODING AND FLASH FLOODING OF ARROYOS AND LOW WATER CROSSINGS. * RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$ TXZ074-079>081-121100- /O.EXT.KMAF.FF.A.0004.000000T0000Z-160813T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...PRESIDIO... MARFA...BIG BEND NP...MARATHON 221 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU AND PRESIDIO VALLEY. * THROUGH FRIDAY EVENING. * RICH MOISTURE INTERACTING WITH A COLD FRONT. * FLOODING AND FLASH FLOODING OF ARROYOS AND LOW WATER CROSSINGS. * RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$
6 follow-up statements
987 WGUS64 KMAF 120804 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 304 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH FOR THE DAVIS MOUNTAINS... MARFA PLATEAU... AND BIG BEND REGION THIS MORNING HAS BEEN CANCELLED... ...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH SUNDAY MORNING FOR THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND MOST OF THE TRANS PECOS... .THE POTENTIAL FOR HEAVY RAIN IS EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT OVER THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO AS A COLD FRONT INTERACTS WITH ABUNDANT MOISTURE. POTENTIALLY SLOW MOVING STORMS WILL INCREASE THIS CONCERN AS WELL. URBAN AREAS WILL PARTICULARLY BE PRONE TO FLOODING AND FLASH FLOODING. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE BY SUNDAY MORNING. NMZ027-TXZ057-074-079>081-258-120915- /O.CAN.KMAF.FF.A.0004.000000T0000Z-160813T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... FORT DAVIS...PRESIDIO...MARFA...BIG BEND NP...MARATHON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 304 AM CDT FRI AUG 12 2016 /204 AM MDT FRI AUG 12 2016/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS HAS BEEN CANCELLED. WIDESPREAD HEAVY RAIN IS NOT EXPECTED IN THIS REGION. $$ NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-122200- /O.EXT.KMAF.FF.A.0005.160812T1800Z-160814T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...FORT STOCKTON 304 AM CDT FRI AUG 12 2016 /204 AM MDT FRI AUG 12 2016/ ...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS...BORDEN...CRANE...DAWSON... ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN... MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...WARD AND WINKLER. * FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON THROUGH SUNDAY MORNING * RICH MOISTURE INTERACTING WITH A COLD FRONT. * TO INCLUDE URBAN FLOODING AND FLASH FLOODING. * RAINFALL AMOUNTS OF 2 TO 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$
785 WGUS64 KMAF 121900 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IS CANCELLED FOR SOUTHEAST NEW MEXICO... ...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH SATURDAY AFTERNOON FOR THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND MOST OF THE TRANS PECOS... .ABUNDANT MOISTURE WILL INTERACT WITH A SLOWLY MOVING COLD FRONT PUSHING THROUGH SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS THIS AFTERNOON AND TONIGHT TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS. THE SLOW MOVEMENT OF THESE THUNDERSTORMS ALONG WITH HIGH RAINFALL RATES WILL RESULT IN RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WITH LOCALLY HEAVIER RAINFALL EXCEEDING 3 INCHES POSSIBLE. URBAN AREAS WILL PARTICULARLY BE PRONE TO FLOODING AND FLASH FLOODING. HEAVY RAINFALL WILL TAPER OFF FROM NORTH TO SOUTH DURING THE DAY SATURDAY. NMZ028-029-033-034-122000- /O.CAN.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL 100 PM MDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NEW MEXICO HAS BEEN CANCELLED. THOUGH THE THREAT OF FLASH FLOODING HAS DECREASED FOR THIS AREA...THUNDERSTORMS REMAIN POSSIBLE TONIGHT AND SATURDAY. SOME THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN. $$ TXZ045>048-050>053-058>063-067>070-075-130300- /O.EXT.KMAF.FF.A.0005.000000T0000Z-160814T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER... ANDREWS...STANTON...BIG SPRING...COLORADO CITY...PECOS... MENTONE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS... CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON 200 PM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHWEST TEXAS AND WESTERN TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...PECOS AND REEVES COUNTY AND UPPER TRANS PECOS. IN WESTERN TEXAS...ANDREWS...BORDEN... CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD... LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY... UPTON...WARD AND WINKLER. * THROUGH SATURDAY AFTERNOON * RICH MOISTURE INTERACTING WITH A COLD FRONT. * TO INCLUDE URBAN FLOODING AND FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$ 05
275 WGUS64 KMAF 130857 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 357 AM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH IS CANCELLED FOR NORTHERN PERMIAN BASIN... ...FLASH FLOOD WATCH IN EFFECT TODAY AND TONIGHT FOR THE CENTRAL PERMIAN BASIN... THE TRANS PECOS... THE DAVIS MOUNTAINS... MARFA PLATEAU... PRESIDIO VALLEY... AND BIG BEND... .ABUNDANT MOISTURE WILL CONTINUE TO INTERACT WITH A SLOW MOVING COLD FRONT PUSHING SOUTHWARD THROUGH WEST TEXAS EARLY THIS MORNING. THIS WILL RESULT IN THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS. SLOW MOVING STORMS MAY RESULT IN LOCALLY HEAVY RAIN THAT LEADS TO FLASH FLOODING. URBAN AREAS WILL PARTICULARLY BE PRONE TO FLOODING AND FLASH FLOODING. THE GREATEST THREAT OF HEAVY RAIN WILL SLOWLY SHIFT SOUTHWARD DURING THE DAY AND EVENING. TXZ045>048-050>053-131000- /O.CAN.KMAF.FF.A.0005.000000T0000Z-160814T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER... ANDREWS...STANTON...BIG SPRING...COLORADO CITY 357 AM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE NORTHERN PERMIAN BASIN HAS BEEN CANCELLED. $$ TXZ074-079>082-132200- /O.EXB.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...PRESIDIO... MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON 357 AM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST TEXAS... INCLUDING THE FOLLOWING AREAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...PRESIDIO VALLEY AND TERRELL. * THROUGH SUNDAY MORNING. * RICH MOISTURE INTERACTING WITH A COLD FRONT. * RAINFALL AMOUNTS OF 2 TO 3 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$ TXZ058>063-067>070-075-132200- /O.EXT.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...PECOS...MENTONE...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...FORT STOCKTON 357 AM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHWEST TEXAS AND WESTERN TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS...PECOS AND REEVES COUNTY AND UPPER TRANS PECOS. IN WESTERN TEXAS...CRANE...ECTOR... GLASSCOCK...LOVING...MIDLAND...REAGAN...UPTON...WARD AND WINKLER. * THROUGH SUNDAY MORNING. * RICH MOISTURE INTERACTING WITH A COLD FRONT. * RAINFALL AMOUNTS OF 2 TO 3 INCHES. * TO INCLUDE URBAN FLOODING PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$
317 WGUS64 KMAF 131528 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1028 AM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH IS CANCELLED FOR THE PERMIAN BASIN... ...FLASH FLOOD WATCH REMAINS IN EFFECT TODAY AND TONIGHT FOR THE TRANS PECOS...DAVIS MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY... AND BIG BEND AREAS... .ABUNDANT MOISTURE WILL CONTINUE TO INTERACT WITH A COLD FRONT DRAPED ACROSS SOUTHERN PORTIONS OF WEST TEXAS THIS MORNING. THIS WILL RESULT IN THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS. SLOW MOVING STORMS MAY RESULT IN LOCALLY HEAVY RAIN THAT LEADS TO FLASH FLOODING. URBAN AREAS WILL PARTICULARLY BE PRONE TO FLOODING AND FLASH FLOODING. THE GREATEST THREAT OF HEAVY RAIN WILL CONTINUE TO SLOWLY SHIFT SOUTH THROUGHOUT THE DAY AND EVENING. TXZ059>063-067>070-131630- /O.CAN.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...MENTONE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE 1028 AM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE REMAINDER OF THE PERMIAN BASIN HAS BEEN CANCELLED AS BEST CHANCES FOR HEAVY RAINFALL HAS SHIFTED SOUTH. $$ TXZ058-074-075-079>082-132300- /O.CON.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...PECOS...ALPINE...FORT DAVIS... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... DRYDEN...SANDERSON 1028 AM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU... PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS AND TERRELL. * THROUGH SUNDAY MORNING * RICH MOISTURE INTERACTING WITH A COLD FRONT. * POTENTIAL RAINFALL AMOUNTS OF 1 TO 3 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$
965 WGUS64 KMAF 131921 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR THE TRANS PECOS...DAVIS MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY... AND BIG BEND AREAS... .ABUNDANT MOISTURE WILL CONTINUE TO INTERACT WITH A COLD FRONT DRAPED ACROSS SOUTHERN PORTIONS OF WEST TEXAS. THIS WILL PROMOTE THE CONTINUATION OF NUMEROUS SHOWERS AND THUNDERSTORMS. SLOW MOVING STORMS MAY RESULT IN LOCALLY HEAVY RAIN THAT LEADS TO FLASH FLOODING. THE GREATEST THREAT OF HEAVY RAIN WILL CONTINUE TO SLOWLY SHIFT SOUTH AND WEST INTO THE EVENING. TXZ058-074-075-079>082-141200- /O.CON.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...PECOS...ALPINE...FORT DAVIS... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... DRYDEN...SANDERSON 221 PM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU... PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS AND TERRELL. * THROUGH SUNDAY MORNING. * RICH MOISTURE INTERACTING WITH A COLD FRONT. * POTENTIAL RAINFALL AMOUNTS OF 1 TO 3 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$
631 WGUS64 KMAF 140716 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 AM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH HAS BEEN CANCELLED... .THE THREAT OF HEAVY RAINFALL HAS ENDED...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. TXZ058-074-075-079>082-140830- /O.CAN.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...PECOS...ALPINE...FORT DAVIS... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... DRYDEN...SANDERSON 216 AM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST TEXAS HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 11, 12:30 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 11, 12:30 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1230 PM CDT THU AUG 11 2016
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Main concern for this forecast is the convective potential this PM for
TSRA across most all sites, lesser so at MAF. Moisture is plentiful
and with daytime heating scattered TSRA are expected to develop
in the mtns early this PM. Coverage will likely expand outside of
mtns too in part due to outflow boundaries either from todays
storms or remnant boundaries from yesterdays storms. Downburst
winds and heavy downpours are the main threats. We have opted to
continue TEMPO groups (except MAF) and have now included a PROB30
in most of the overnight hrs, except MAF where time frame is 12Z-
18Z Fri.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 77 97 74 85 / 20 30 60 60
Carlsbad 72 96 73 83 / 40 40 50 60
Dryden 79 100 79 96 / 20 30 30 40
Fort Stockton 74 96 74 87 / 30 40 50 60
Guadalupe Pass 65 85 67 78 / 40 40 50 50
Hobbs 71 94 70 82 / 30 50 60 60
Marfa 65 85 67 80 / 60 60 60 70
Midland Intl Airport 76 96 74 86 / 20 30 60 60
Odessa 76 95 75 85 / 30 40 60 60
Wink 75 96 74 85 / 30 40 50 60
&&
.MAF Watches/Warnings/Advisories...
NM...None.
TX...Flash Flood Watch through Friday morning for Big Bend Area-
Davis/Apache Mountains Area-Marfa Plateau-Presidio Valley.
&&Hazardous weather outlook, Aug 11, 3:52 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 AM CDT THU AUG 11 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-120900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 352 AM CDT THU AUG 11 2016 /252 AM MDT THU AUG 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE FORECAST AREA TODAY AND TONIGHT, WITH THE BEST CHANCES OVER THE WEST. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY THREAT FROM THESE STORMS, ESPECIALLY OVER THE DAVIS MOUNTAINS, MARFA PLATEAU AND THE BIG BEND REGION WHERE A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. HEAVY RAINFALL COULD ALSO RESULT IN RISES, OR FLOODING, ON THE RIO GRANDE RIVER. GUSTY WINDS OVER 50 MPH AND FREQUENT LIGHTNING STRIKES WILL ALSO ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL CONTINUE OVER MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS FRIDAY, PARTICULARLY OVER THE HIGHER TERRAIN. HEAVY RAINFALL, LOCALIZED FLASH FLOODING, GUSTY WINDS AND FREQUENT LIGHTNING STRIKES WILL CONTINUE TO BE THE MAIN THREATS. RAIN CHANCES INCREASE OVER MOST OF THE FORECAST AREA FRIDAY NIGHT, AND HIGHER RAIN CHANCES WILL CONTINUE SATURDAY AND SUNDAY DUE TO THE ARRIVAL OF A COLD FRONT. HEAVY RAINFALL AND FLASH FLOODING COULD COMMENCE FRIDAY NIGHT OVER SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN AS THE FRONT MOVES INTO THE REGION, WITH HEAVY RAINS SHIFTING SOUTH THROUGH SATURDAY. PLEASE KEEP ABREAST OF THE LATEST WATCHES, WARNINGS AND ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:15 AM CDT | Flash Flood Watch | MAF | 24 hr | |
| Aug 11, 1:36 PM CDT | Areal Flood Advisory | MAF | Eddy | 114 min |
Nearby
Flash Flood Watches in Texas, 2016Flash Flood Watches in New Mexico, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.